A Caltech Library Service

New upper bounds on the rate of a code via the Delsarte-MacWilliams inequalities

McEliece, Robert J. and Rodemich, Eugene R. and Rumsey, Howard, Jr. and Welch, Lloyd R. (1977) New upper bounds on the rate of a code via the Delsarte-MacWilliams inequalities. IEEE Transactions on Information Theory, 23 (2). pp. 157-166. ISSN 0018-9448.

See Usage Policy.


Use this Persistent URL to link to this item:


With the Delsarte-MacWilliams inequalities as a starting point, an upper bound is obtained on the rate of a binary code as a function of its minimum distance. This upper bound is asymptotically less than Levenshtein's bound, and so also Elias's.

Item Type:Article
Additional Information:© Copyright 1977 IEEE. Reprinted with permission. Manuscript received April 19, 1976. This paper presents the results of one phase of research carried out at the Jet Propulsion Laboratory, California Institute of Technology, under Contract No. NAS 7-100, sponsored by the National Aeronautics and Space Administration. The authors wish to thank Philippe Delsarte, Andrew Odlyzko, and Neil Sloane for their helpful comments on this paper.
Record Number:CaltechAUTHORS:MCEieeetit77a
Persistent URL:
Alternative URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:6934
Deposited By: Archive Administrator
Deposited On:03 Jan 2007
Last Modified:26 Dec 2012 09:26

Repository Staff Only: item control page